Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 107, NWS New Orleans, LA

July 14, 2000Washington Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jul 14, 2000, 5:05 PM CDT for Washington Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2000, 5:05 PM CDT (22:05 UTC)
Expired
Jul 14, 2000, 5:30 PM CDT
In force
25 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Washington Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2324 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2324 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 142205
SVRNEW
LAC117-142230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
505 PM CDT FRI JUL 14 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHINGTON PARISH IN SOUTHEAST LOUISIANA

* UNTIL 530 PM CDT

* AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES NORTHEAST OF ENON...OR ABOUT 8 MILES
  EAST OF FRANKLINTON...MOVING SOUTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ENON BY 530 PM CDT

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMEN+T AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:05 PM CDT, 3 hours earlier.

Area forecast discussion, Jul 14, 2:05 PM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
205 PM CDT FRI JUL 14 2000

HOT AND DRY CONDITIONS EXPECTED THROUGH THE WEEKEND.

MODELS KEEP THE UPPER HIGH OVER THE CENTRAL ROCKIES THROUGH LATE
TUESDAY. AN UPPER TROUGH WILL DEEPEN OVER THE EAST COAST. RIDGE OF
HIGH PRESSURE WILL REMAIN OVER THE GULF OF MEXICO THROUGH THE
PERIOD. SURFACE WINDS WILL REMAIN WEST TO NORTHWEST THROUGH SUNDAY.
NO SIGNIFICANT UPPER DYNAMICS ARE EXPECTED ACROSS THE WATCH AREA
THIS FORECAST PERIOD. THE ATMOSPHERE WILL SHOW CONSIDERABLE DRYING
SATURDAY THEN BEGIN SHOW AN INCREASE IN MID AND UPPER MOISTURE
SUNDAY. WHILE K VALUES REMAIN HIGH THE ABSENCE OF UPPER LEVEL
DYNAMICS INDICATE LITTLE SUPPORT FOR CONVECTION.

THE MAIN PROBLEM THIS FORECAST IS THE HIGH AFTERNOON TEMPERATURES
NEAR RECORD LEVELS. COUPLED WITH DEW POINTS IN THE UPPER 70S TO
LOWER 80S DANGEROUSLY HIGH HEAT INDICES ARE EXPECTED ACROSS THE AREA.
GUIDANCE TEMPERATURES FOR SATURDAY APPEAR TO BE SLIGHTLY LOW AND
WILL RAISE ACCORDINGLY. GUIDANCE LOWS ALSO APPEAR LOW AND WILL
RAISE ACCORDINGLY. WESTERLY WINDS AND NO UPPER DYNAMICS INDICATE
LITTLE IN THE WAY OF CONVECTION EVEN WITH THE HIGH TEMPERATURES
GENERATED BY SOLAR HEATING.

MCB 75/100/76/100 0001
BTR 79/099/79/100 0001
MSY 80/099/80/100 0001
GPT 80/098/80/099 0001

.NEW...HEAT ADVISORY IS EFFECT.
LA...NONE.
MS...NONE.

23

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 4:03 PM CDTSevere Thunderstorm WarningLIXSaint Tammany57 min
Jul 14, 5:45 PM CDTSevere Thunderstorm WarningLIXPlaquemines, Saint Bernard60 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.